Georgia, 2015Hail and Damaging Winds in Georgia, July 13 to 15, 2015
July 13 to 15, 2015 · NWS FFC · 38 events in 29 counties and zones
A large upper-level ridge of high pressure centered over the southern plains resulted in several days of persistent northwesterly upper-level flow over the region. A series of weak short waves combined with a moderately unstable atmosphere to produce isolated to scattered severe thunderstorms each day, mainly during the afternoon and evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $698,000
- Crop damage
- None recorded
- Events
- 38
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large upper-level ridge of high pressure centered over the southern plains resulted in several days of persistent northwesterly upper-level flow over the region. A series of weak short waves combined with a moderately unstable atmosphere to produce isolated to scattered severe thunderstorms each day, mainly during the afternoon and evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 13, 12:30 PM EST, 2 hours earlier.
Area forecast discussion, Jul 13, 12:30 PM EST, 2 hours before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
130 PM EDT MON JUL 13 2015
.UPDATED...
NO CHANGES PLANNED FOR THE FORECAST.
41
.PREV DISCUSSION... /ISSUED 419 AM EDT MON JUL 13 2015/
SHORT TERM /TODAY THROUGH TUESDAY/...
WEAK SHORTWAVE MOVING SE IN THE FLOW HAS HELPED INITIATE AND SUSTAIN
SCATTERED SHOWERS AND THUNDERSTORMS EARLY THIS MORNING.
OVERALL...THE ACTIVITY HAS BEGUN TO WEAKEN OVER THE LAST HOUR...BUT
SHOWERS MAY END UP LINGERING FOR ANOTHER HOUR OR TWO.
NW FLOW ALOFT WILL BE A MAJOR PLAYER IN THE SENSIBLE WEATHER FOR THE
SHORT TERM PERIOD. IN ADDITION...A LEE TROUGH SITUATED DOWN THE
SPINE OF THE APPALACHIANS WILL HELP FOCUS PRECIP AT THE SURFACE.
BUSY AND UNSETTLED WEATHER WILL ACCOMPANY THE NW FLOW. SEVERAL
PIECES OF SHORTWAVE ENERGY ARE PROGGED TO DROP SOUTH IN THE FLOW.
THESE SHORTWAVES WILL POSSIBLY LEAD TO MCS DEVELOPMENT FURTHER
UPSTREAM THAT WOULD SUSTAIN ITSELF AND MOVE INTO PORTIONS OF
GEORGIA...MAINLY LATE TODAY AND AGAIN ON TUESDAY.
UNFORTUNATELY...THESE TYPES OF SYSTEMS ARE VERY HARD TO PIN DOWN
WITH TIMING...EVEN IN THE SHORT TERM. THE HI-RES WRF IS PROGGING A
CLUSTER OF STORMS TO BEGIN IMPACTING PORTIONS OF NORTHERN GA THIS
EVENING INTO THE OVERNIGHT HOURS. HAVE BUMPED UP POPS ACCORDINGLY.
NOT CONFIDENT ON COVERAGE...SO CAPPED POPS AROUND 40 PERCENT FOR
NOW. EVEN THE SYNOPTIC MODELS HAVE BEEN CONSISTENT WITH PROGGING A
STRONGER PIECE OF SHORTWAVE ENERGY TO DROP SOUTH IN THE FLOW ON
TUESDAY. CURRENTLY...THE TIMING LOOKS TO BE TUESDAY AFTERNOON. THE
HI-RES WRF HAS PICKED UP ON THIS ALSO. SINCE THE MODELS HAVE BEEN
RATHER CONSISTENT WITH THIS FEATURE...HAVE FAIRLY HIGH POPS UP
NORTH. NOT CONFIDENT ON HOW FAR SOUTH THE LIKELY POPS SHOULD EXTEND
AT THIS TIME.
FOR TODAY...OUTSIDE OF ANY MCS DEVELOPMENT...THE HI-RES MODELS ARE
PROGGING ONLY SCT CONVECTION THROUGH MUCH OF THE AFTERNOON. STORMS
MAY TRY TO ORGANIZE ALONG THE LEE TROUGH. SO...LOW END SCT/ISOLD
POPS ARE IN THE FORECAST FOR THE AFTERNOON AND EARLY EVENING. IF
CONVECTION DOES OVERSPREAD THE AREA LATE THIS EVENING INTO THE
OVERNIGHT HOURS (MCS)...THEN THAT MAY HAMPER CONVECTIVE DEVELOPMENT
EARLY ON TUESDAY...UNTIL THE NEXT PROGGED MCS ARRIVES.
THE ATMOS WILL BE UNSTABLE...WITH HIGH SB CAPE ESPECIALLY DURING
PEAK HEATING. ANY OVERNIGHT MCS DEVELOPMENT WILL ALSO FEED ON ANY
LINGERING INSTABILITY...BUT WILL ALSO BE AIDED BY MID LEVEL
DYNAMICS. THE PRIMARY MODE OF SEVERE WEATHER OUTSIDE OF ANY MCS
DEVELOPMENT SHOULD BE DAMAGING WIND GUSTS. DECENT INVERTED V
SOUNDINGS ARE NOTED. WITHIN ANY MCS DEVELOPMENT...DAMAGING WIND
GUSTS...LARGE HAIL AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE.
STEEP MID LEVEL LAPSE RATES...FOR THIS TIME OF YEAR...ARE ESPECIALLY
NOTED ON TUESDAY ALONG WITH SOME DECENT SHEAR ACROSS PORTIONS OF
NORTHERN GA. TORNADO DEVELOPMENT WOULD BE MOST LIKELY ALONG ANY
SURFACE BOUNDARY INTERACTIONS.
IN ADDITION TO THE POTENTIAL FOR SEVERE WEATHER...TEMPS WILL
CONTINUE HOT. HAVE GONE AHEAD AND RAISED A HEAT ADVISORY FOR THE FAR
SE CWFA THIS AFTERNOON WITH HEAT INDICES NEAR 105 DEGREES. THE AREA
LOOKS TO EXPAND ON TUESDAY...BUT NOT CONFIDENT ENOUGH IN AREAL
COVERAGE TO ISSUE THE HEADLINE OUT THIS FAR.
NLISTEMAA
LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
NO BIG CHANGES WERE MADE TO THE LONG TERM. AN OVERALL PERSISTENT
PATTERN WILL PREVAIL. THE MAIN CONCERN WILL BE UPPER LEVEL
DISTURBANCES IN THE NW FLOW ALOFT AFFECTING GA. THIS WILL BRING
SOMEWHAT HIGHER CHANCES FOR THUNDERSTORMS TUE NIGHT AS AN UPPER
TROUGH SETS UP OVER THE EASTERN SEABOARD.
HIGH PRESSURE ALOFT BUILDS SOME OVER THE SOUTHEAST U.S. ON
THURSDAY AND THIS CONTINUES THROUGH SATURDAY. THIS WILL WEAKEN
THE UPPER TROUGH ALONG THE EASTERN SEABOARD AND MOVE IT OFFSHORE.
THE MAIN IMPACT WILL BE THE HOT AND HUMID WEATHER EXTENDING
THROUGH THE WEEK. MAX TEMPS IN THE LOW TO MID 90S CAN BE EXPECTED
DAILY WITH A CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING.
TEMPERATURES WILL BE AROUND 5 DEGREES ABOVE NORMAL DURING THE
PERIOD.
16
.AVIATION...
18Z UPDATE...
EXPECTING AFTERNOON AND EVENING SCATTERED CONVECTION. WILL HOLD OFF ON
INTRODUCING THUNDER IN THE TAFS UNTIL DEVELOPMENT AND TIMING BECOME MORE
CERTAIN. CONVECTIVE COMPLEX MOVING SOUTHEAST FROM THE OHIO VALLEY COULD
AFFECT THE TAF SITES OVERNIGHT IF IT HOLDS TOGETHER AND TIMING IS
UNCERTAIN. VFR OUTSIDE OF CONVECTION. WINDS SHOULD STAY ON THE WEST
SIDE THROUGH THE PERIOD.
//ATL CONFIDENCE...18Z UPDATE...
MEDIUM FOR CONVECTIVE DEVELOPMENT. OTHERWISE...HIGH CONFIDENCE ON
REMAINING ELEMENTS.
41
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 95 74 94 74 / 30 40 40 40
ATLANTA 92 76 92 76 / 30 30 40 40
BLAIRSVILLE 87 67 86 67 / 30 40 60 60
CARTERSVILLE 92 73 93 73 / 30 30 50 60
COLUMBUS 95 76 94 76 / 30 20 30 30
GAINESVILLE 91 74 91 74 / 30 40 50 40
MACON 96 75 97 75 / 30 20 40 40
ROME 94 73 94 73 / 30 40 60 70
PEACHTREE CITY 93 74 93 74 / 30 30 40 40
VIDALIA 97 75 96 75 / 30 20 30 40
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING
FOR THE FOLLOWING ZONES: DODGE...EMANUEL...JOHNSON...LAURENS...
MONTGOMERY...TELFAIR...TOOMBS...TREUTLEN...WHEELER.
&&
Hazardous weather outlook, Jul 13, 4:48 AM EST, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
548 AM EDT MON JUL 13 2015
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
548 AM EDT MON JUL 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING.
WEATHER HAZARDS EXPECTED...
DAMAGING WINDS AND FREQUENT LIGHTNING WILL BE THE PRIMARY HAZARDS.
LARGE HAIL AND BRIEF HEAVY RAINFALL WILL ALSO BE POSSIBLE.
DISCUSSION...
WEAK UPPER DISTURBANCES EMBEDDED WITHIN THE NORTHWEST FLOW ALOFT
WILL HAVE THE POTENTIAL TO DEVELOP SCATTERED THUNDERSTORMS THIS
AFTERNOON AND EVENING. A FEW OF THE STORMS MAY BECOME SEVERE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
..SEVERE STORM THREAT TO INCREASE ON TUESDAY..
SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY WITH
DAMAGING WINDS AND FREQUENT LIGHTNING BEING THE PRIMARY HAZARDS.
LARGE HAIL AND HEAVY RAINFALL WILL ALSO BE POSSIBLE. THUNDERSTORM
CHANCES WILL CONTINUE THURSDAY THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.
16
Event by event
30 thunderstorm wind, 6 lightning, 2 hail. Local standard time, as filed.
Thunderstorm Wind, Dawson
- When
- July 13, 2:30 PM EST to 2:35 PM EST
- Where
- Dawson County, 0.88 mi ENE of Dawsonville to 0.18 mi NNW of Bright
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 34.424, -84.106
The Dawson County Emergency Manager reported trees blown down around Highway 9 and Perimeter Road and on River Valley Road.
Thunderstorm Wind, Dooly
- When
- July 13, 2:50 PM EST to 3:00 PM EST
- Where
- Dooly County, 1.76 mi E of Drayton
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 32.070, -83.920
The Dooly County Emergency Manager reported a three-sided metal barn along with several trees blown down east of Drayton.
Thunderstorm Wind, Treutlen
- When
- July 13, 7:01 PM EST to 7:11 PM EST
- Where
- Treutlen County, 0.58 mi E of Soperton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 32.380, -82.590
The Treutlen County 911 Center reported several trees blown down and power outages in Soperton.
Thunderstorm Wind, Towns
- When
- July 14, 11:20 AM EST to 11:30 AM EST
- Where
- Towns County, 0.57 mi W of Hiawassee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- 911 Call Center
- Coordinates
- 34.950, -83.760
The Towns County 911 Center reported a few trees down across the county.
Hail, Lumpkin
- When
- July 14, 12:50 PM EST to 12:55 PM EST
- Where
- Lumpkin County, 0.57 mi W of Fort Smith
- Measured
- 1 in hail
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 34.620, -83.980
The Lumpkin County 911 Center reported quarter sized hail and one tree blown down on Yahoola Road near Highway 19.
Thunderstorm Wind, Towns
- When
- July 14, 5:17 PM EST to 5:27 PM EST
- Where
- Towns County, Titus
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Trained Spotter
- Coordinates
- 34.950, -83.620
A trained storm spotter reported multiple trees down near Tate City.
Thunderstorm Wind, Fannin
- When
- July 14, 5:30 PM EST to 5:40 PM EST
- Where
- Fannin County, 0.69 mi S of Blue Ridge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- 911 Call Center
- Coordinates
- 34.860, -84.320
The Fannin County 911 Center reported numerous trees blown down across the county.
Thunderstorm Wind, Gilmer
- When
- July 14, 5:40 PM EST to 5:50 PM EST
- Where
- Gilmer County, 1.33 mi SW of Burnett
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.807, -84.417
The Gilmer County Emergency Manager reported numerous trees and power lines blown down around Boardtown Road and Whitepath Road.
Thunderstorm Wind, Whitfield
- When
- July 14, 5:55 PM EST to 6:10 PM EST
- Where
- Whitfield County, 0.65 mi N of Rocky Face to 1.43 mi SSE of Dalton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Emergency Manager
- Coordinates
- 34.809, -85.029
The Whitfield County Emergency Manager reported trees blown down on Seep Springs Road in Rocky Face and on Riverbend Road in Dalton.
Thunderstorm Wind, Banks
- When
- July 14, 6:20 PM EST to 6:30 PM EST
- Where
- Banks County, 2.9 mi NE of Gillsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Emergency Manager
- Coordinates
- 34.328, -83.593
The Banks County Emergency Manager reported multiple trees blown down west of Homer on Carson Segars Road near Highway 323.
Thunderstorm Wind, White
- When
- July 14, 6:25 PM EST to 6:35 PM EST
- Where
- White County, 1.55 mi NW of Mossy Creek
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 34.568, -83.697
The Cleveland Police reported a tree down at the intersection of Airport Road and Lothridge Road.
Thunderstorm Wind, Walker
- When
- July 14, 6:35 PM EST to 6:45 PM EST
- Where
- Walker County, 2.4 mi SE of Hedges
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- 911 Call Center
- Coordinates
- 34.728, -85.338
The Walker County 911 Center reported numerous trees blown down across the county.
Thunderstorm Wind, Pickens
- When
- July 14, 6:40 PM EST to 6:50 PM EST
- Where
- Pickens County, 2.34 mi W of Carns Mill to 1.86 mi NNW of Tate
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 34.429, -84.491
The Pickens County 911 Center reported numerous trees blown down, mainly across the southern portion of the county.
Thunderstorm Wind, Cherokee
- When
- July 14, 6:46 PM EST
- Where
- Cherokee County, 1.94 mi NW of Waleska to 0.73 mi N of Ball Ground
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Emergency Manager
- Coordinates
- 34.340, -84.574
The Cherokee County Emergency Manager and the 911 Center reported trees blown down from around Little Refuge Road and Highway 140 to Ball Ground.
Thunderstorm Wind, Chattooga
- When
- July 14, 6:59 PM EST to 7:15 PM EST
- Where
- Chattooga County, 0.9 mi NE of Trion to 1.55 mi NNW of Subligna
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Emergency Manager
- Coordinates
- 34.540, -85.310
The Chattooga County Emergency Manager reported 30 to 40 trees blown down across the county, especially from Trion to Subligna. One of the trees landed on a home.
Hail, Chattooga
- When
- July 14, 7:01 PM EST to 7:10 PM EST
- Where
- Chattooga County, Summerville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.480, -85.350
The public reported quarter sized hail in Summerville.
Thunderstorm Wind, Forsyth
- When
- July 14, 7:10 PM EST to 7:20 PM EST
- Where
- Forsyth County, 0.15 mi N of Drew to 1.41 mi N of Chestatee
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $60,000
- Reported by
- Emergency Manager
- Coordinates
- 34.202, -84.220
The Forsyth County Emergency Manager reported trees and power lines blown down from along Post Road around Drew Road and Bentley Road to Trailside Way in Chestatee. A home on Trailside Way sustained significant damage from a tree falling on it.
Thunderstorm Wind, Cherokee
- When
- July 14, 7:15 PM EST to 7:30 PM EST
- Where
- Cherokee County, 1.38 mi E of Hickory Flat to 2.15 mi SSW of Holbrook
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 34.179, -84.396
The Cherokee County Emergency Manager reported numerous trees down across the county. One tree fell on a house on Wilkie Road. Trees were also blown down on Union Hill Road, Land Road and on Birmingham Highway. Power lines were blown down on Fields landing Drive.
Thunderstorm Wind, Floyd
- When
- July 14, 7:15 PM EST to 7:25 PM EST
- Where
- Floyd County, 0.13 mi WSW of Mt Berry
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 34.279, -85.182
The Floyd County Emergency Manager reported numerous trees down in the vicinity of Martha Berry Highway in Rome.
Thunderstorm Wind, Gordon
- When
- July 14, 7:15 PM EST to 7:25 PM EST
- Where
- Gordon County, 0.84 mi NW of Oostanaula to 1.33 mi WNW of Redbud
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- 911 Call Center
- Coordinates
- 34.488, -85.031
The Gordon County 911 Center reported several trees blown down across the county, including in the Calhoun area.
Thunderstorm Wind, Jackson
- When
- July 14, 7:29 PM EST to 7:35 PM EST
- Where
- Jackson County, 1.35 mi NW of Sells
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 34.084, -83.717
The Jackson County 911 Center reported a tree blown down on Jackson Trail Road southeast of Braselton.
Thunderstorm Wind, Clarke
- When
- July 14, 7:30 PM EST to 7:40 PM EST
- Where
- Clarke County, 3.79 mi SW of Oconee Hgts
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- 911 Call Center
- Coordinates
- 33.942, -83.467
The Clarke County 911 Center reported power lines blown down at a shopping center on Atlanta Highway.
Thunderstorm Wind, Cobb
- When
- July 14, 7:30 PM EST to 7:50 PM EST
- Where
- Cobb County, 0.9 mi NW of Powder Spgs to 0.53 mi SW of Blackwells
- Measured
- 70 kt (81 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 33.860, -84.680
Reports of numerous trees and power lines blown down across Cobb County were received from the Cobb County Emergency Manager, the Cobb County 911 Center and from the public. The most significant damage included approximately 60 trees snapped or up-rooted along Stilesboro Road and multiple trees downed in the Gordon Combs Road and Fallwood Drive areas. Large trees were downed in the Burnt Hickory Road and Caisson Road areas as well. Several trees fell on houses and automobiles. One injury was reported when a tree fell on a house on Gordon Combs Road, however the extent of the injury was not known.
Thunderstorm Wind, Gwinnett
- When
- July 14, 7:30 PM EST to 7:40 PM EST
- Where
- Gwinnett County, 1.97 mi ESE of Carolina to 3.09 mi NW of Hog Mtn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Broadcast Media
- Coordinates
- 34.016, -84.050
An Atlanta television news station reported trees blown down along Kilgore road near Buford and on Telfair Court near Suwanee. One tree fell on a house at the Telfair Court location, no injuries were reported.
Lightning, Cherokee
- When
- July 14, 7:35 PM EST
- Where
- Cherokee County, 0.4 mi WSW of South Canton
- Property damage
- $40,000
- Reported by
- Emergency Manager
- Coordinates
- 34.217, -84.486
The Cherokee County Emergency Manager reported a house fire started by lightning on Arbor Lake Drive at Lower Scott Mill Road.
Lightning, Polk
- When
- July 14, 7:35 PM EST
- Where
- Polk County, 0.48 mi SE of Ravenel
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 34.045, -85.064
The Polk County Emergency Manager reported a house fire caused by lightning on Waddell Circle in Aragon.
Thunderstorm Wind, Bartow
- When
- July 14, 7:35 PM EST to 7:50 PM EST
- Where
- Bartow County, 2.25 mi W of Ladds to 3.25 mi NNE of Oakland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- 911 Call Center
- Coordinates
- 34.149, -84.869
The Bartow County 911 Center reported numerous trees blown down across the county. The greatest impact was around Cartersville.
Thunderstorm Wind, Oconee
- When
- July 14, 7:37 PM EST to 7:45 PM EST
- Where
- Oconee County, 1.4 mi NW of Ben Dowdy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- 911 Call Center
- Coordinates
- 33.915, -83.446
The Oconee County 911 Center reported trees and power lines down on Epps Bridge Parkway.
Lightning, Cherokee
- When
- July 14, 7:39 PM EST
- Where
- Cherokee County, 1.81 mi SSW of Lathemtown
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 34.225, -84.309
The Cherokee County Emergency Manager reported a house fire caused by lightning on Trinity Church Road.
Thunderstorm Wind, Oglethorpe
- When
- July 14, 7:40 PM EST to 7:50 PM EST
- Where
- Oglethorpe County, 1.44 mi NNE of Arnoldsville to 0.97 mi NNE of Sandy Cross
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- 911 Call Center
- Coordinates
- 33.919, -83.211
The Oglethorpe County 911 Center reported several trees blown down from Meyers Farm Road to Onnie Colquitt Road and Lexington-Carlton Road.
Lightning, Cherokee
- When
- July 14, 7:41 PM EST
- Where
- Cherokee County, 1.35 mi NNW of Lebanon
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 34.169, -84.525
The Cherokee County Emergency manager reported a house fire caused by lightning on Sterling Brook Lane near Holly Springs.
Lightning, Cherokee
- When
- July 14, 7:45 PM EST
- Where
- Cherokee County, 2.99 mi SSE of Victoria
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 34.110, -84.580
The Cherokee County Emergency Manager reported a house fire caused by lightning on Florence Road near Woodstock.
Lightning, Cherokee
- When
- July 14, 7:45 PM EST
- Where
- Cherokee County, 1.22 mi SW of Lebanon
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 34.139, -84.537
The Cherokee County Emergency Manager reported a house fire caused by lightning on Walnut Circle near Woodstock.
Thunderstorm Wind, Paulding
- When
- July 14, 7:46 PM EST to 7:56 PM EST
- Where
- Paulding County, 1.15 mi SE of Dallas
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 33.910, -84.814
The Paulding County Emergency Manager reported a large tree and numerous power lines blown down on Merchants Drive near Dallas.
Thunderstorm Wind, Cherokee
- When
- July 14, 7:50 PM EST to 7:55 PM EST
- Where
- Cherokee County, 3.53 mi SW of Arnold Mill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 34.090, -84.430
The Cherokee County Emergency Manager reported a tree blown down onto a house off Wiley Bridge Road.
Thunderstorm Wind, Fulton
- When
- July 14, 8:15 PM EST to 8:25 PM EST
- Where
- Fulton County, 1.16 mi SSE of Mountain Park to 1.37 mi ENE of Atlanta
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $60,000
- Reported by
- Emergency Manager
- Coordinates
- 34.064, -84.416
The Fulton County Emergency Manager reported numerous trees down across the county. Several trees were blown down in Roswell, including one on a house on Highland Colony Drive. Trees and power lines were blown down on West Conway Drive Northwest. A tree was down on a car with a motorist trapped inside at Montgomery Ferry Drive and Monroe Drive and a tree fell on a house on Argonne Avenue. No injuries were reported.
Thunderstorm Wind, De Kalb
- When
- July 14, 8:25 PM EST to 8:35 PM EST
- Where
- De Kalb County, 0.9 mi SE of Deerwood Park
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- 911 Call Center
- Coordinates
- 33.760, -84.290
The DeKalb County 911 Center reported numerous trees and power lines blown down across the county.
Thunderstorm Wind, Bibb
- When
- July 15, 5:05 PM EST to 5:15 PM EST
- Where
- Bibb County, 1.18 mi WNW of Bloomfield to 1.06 mi N of Duresville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $12,000
- Reported by
- 911 Call Center
- Coordinates
- 32.837, -83.668
The Macon-Bibb 911 Center reported numerous trees blown down and power outages across Macon including at Shurling Drive at Stratford Drive, on Kingsley Drive, Pierce Drive North and South, and Spring Street.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Kentucky, July 13, 20154 deaths · 15 injured · $3.7 million · 60 kt wind · 61 events
- Tornadoes and Hail in Kansas, July 13 to 14, 2015$285,000 · EF3 · 20 events
- Heat in Oklahoma, July 13 to 21, 201534 injured · 1 event
- Flash Flooding and Flood in Indiana, July 13 to 14, 20151 death · $210,000 · 1 in hail · 24 events
- Tornadoes and Flash Flooding in Kentucky, July 13 to 17, 2015$545,000 · EF1 · 110 events
- Flash Flood in New Mexico, July 13, 20151 death · $15,000 · 1 event
- Heat in Illinois, July 13, 20151 death · 1 event
- Heat in Texas, July 13, 20151 death · 1 event
- Flash Flooding and Hail in Wisconsin, July 13, 2015$1.3 million · 1 in hail · 29 events
- Flash Flooding and Flooding in Virginia, July 13 to 14, 2015$2.2 million · 18 events
- Tornadoes and Flash Flooding in Indiana, July 13 to 14, 2015$199,000 · EF1 · 38 events
- Flash Flooding in New York, July 13 to 14, 2015$2.0 million · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 594561, 592347, 592349, 592350, 592351, 592352, 592353, 592354, 592355, 592356, 592357, 592358, 592361, 592362, 592364, 592365, 592369, 592374, 592375, 592376, 592377, 592378, 592379, 592383, 592384, 592386, 592387, 592388, 592389, 592360, 592390, 592391, 592393, 592394, 592395, 592396, 592397, 592399.